Bifurcation Analysis of Shallow Spherical Shells with Meridionally Nonuniform Loading
Numerical solutions of the relevant boundary value problem suggest that the first bifurcation from the basic solution for a spherical cap under a class of meridionally nonuniform loading is to a dimple state. Delicate asymptotic analysis of the linearized buckling problem confirm this observation.
Unable to display preview. Download preview PDF.
- K.O. Friedrich, On the minimum buckling load for spherical shells, Th. von Karman Anniversary Volume, Caltech (Pasadena), 1941, 258–272.Google Scholar
- D.G. Ashwell, On the large deflexion of a spherical shell with an inward point load, Proc. IUTAM Symp. on Thin Shells (Delft), Ed. W.T. Koiter, North-Holand, Amsterdam, 1960, 43–63.Google Scholar
- C.V. Ranjan and C.R. Steele, Large deflection of deep spherical shells under concentrated load, Proc. AIAA/ASME 18th Structures, Struc. Dynamics and Materials Conf. (San Diego), 1977, 269278.Google Scholar
- F.Y.M. Wan, The dimpling of spherical caps, Mechanics Today 5 (The Eric Reissner Anniversary Volume), 1980, 495–508.Google Scholar
- F.Y.M. Wan, Polar dimpling of complete spherical shells, Proc. (3rd) IUTAM Sym. on Thin Shells (Tibilisi): Theory of Shells,Ed. W.T. Koiter and G.K. Mikhailov, North-Holland, 1980, 589–605.Google Scholar
- F.Y.M. Wan and U. Ascher, Horizontal and flatpoints in shallow shell dimpling, Proc. BAIL I Conf. Ed. J. Miller, Boole Press, Dublin, 1980, 659–679.Google Scholar
- F.Y.M. Wan, Shallow caps with a localized pressure distribution centered at the apex, Proc. EUROMECH Colloq. (No. 165) on Flexible Shells (Munich), Ed. E. Axelrad and F. Emmerling, Springer-Verlag, Berlin-New York-Heidelberg, 1984, 124–145.Google Scholar
- E. Reissner, On axisymmetric deformations of thin shells of revolution, Proc. Symp. in Appl. Math., Vol.III, Amer. Math. Soc., Providence, 1950, 27–52.Google Scholar
- E. Ressner, Symmetric bending of shallow shells of revolution, J. Math Mech., 1, 1958, 121–140.Google Scholar
- U. Ascher, R.M.M. Mattheij and R.D. Russell, Numerical Solutions of Boundary Value Problems for Ordinary Differential Equations, (Classics in Applied Mathematics, vol. 13 ) SIAM Publications, Philadelphia, 1995.Google Scholar
- M. Abramowitz and I.A. Stegun, Handbook of Mathematical Functions, AMS No. 55 of National Bureau of Standards, 1964, U.S. Government Printing Office, Washington D.C.Google Scholar